Catalyst Athletics Forums

Catalyst Athletics Forums (http://www.catalystathletics.com/forum/index.php)
-   General Nutrition (http://www.catalystathletics.com/forum/forumdisplay.php?f=26)
-   -   Rash after cardio and coffee (http://www.catalystathletics.com/forum/showthread.php?t=3290)

Trygve Lunde 11-06-2008 05:28 AM

Rash after cardio and coffee
 
Hello again.
Something i noticed when i workout is that if im doing cardio sessions or other sessions wich makes me really tired. I do 10-12 minutes cardio on the tread mill.
I do 1 minute of level 20 running and 1 minute of walking and then 1 minute on 20 again running.....
I also do IF and i workout around 13:00 so i do it om empty stomach. I also have tried coffee 30 minutes before my workout. And its espacially when i drink coffee the rash is at worst. But it is also there when i dont drink coffee. So what cause this?

The "rash" is like after im finnished working out, my whole upperbody have red dots all around. Some are bigger areas then others. It seems like something that wants to come out and i only get the reaction when ive had a hard session. 30-1hour of rest after the session and its all gone. But it worries me a lttle.

Garrett Smith 11-06-2008 06:53 AM

Trygve,
It could be a reaction to your medication(s), with coffee making the reaction stronger. The skin is our largest organ of detoxification, sweating is the main mechanism by which that happens.

I remembered you mentioning you were on Symbicort (also some allergy tabs of an unmentioned kind) in your asthma inhaler thread.

From http://www.drugs.com/pro/symbicort.html :

Quote:

Immediate Hypersensitivity Reactions. Immediate hypersensitivity reactions, such as urticaria, angioedema, rash, and bronchospasm may occur after administration of Symbicort.
Quote:

The following adverse events occurred in this same population (patients ≥12 years of age) with an incidence <1%, and are listed because they have previously been reported during treatment with any formulation of inhaled Symbicort, budesonide and/or formoterol, regardless of the indication: immediate and delayed hypersensitivity reactions, e.g., rash, pruritus, urticaria, angioedema; cardiac events, e.g., tachycardia, coronary ischemia, atrial and ventricular tachyarrhythmias; variations in blood pressure, e.g., hypotension, hypertension, hypertensive crisis; hypokalemia; hyperglycemia; taste disturbance; psychiatric symptoms, e.g., irritability, anxiety, restlessness, nervousness, agitation, depression; skin bruising.
Quote:

Other possible side effects with Symbicort include: serious allergic reactions including rash, hives, swelling of the face, mouth, and tongue, and breathing problems. Call your healthcare provider or get emergency medical care if you get any symptoms of a serious allergic reaction.
You may want to bring this up with your physician. Also, you may want to check your allergy tabs online to see if they can cause rashes as well, then you'd want to check and see if your meds and supps have any interactions (http://www.drugs.com/drug_interactions.html).

One other thought, the IF + exercise + cleaner eating may be helping your body to detox some of the medications--skin reactions are a common detoxification reaction. You'll have to be the judge of whether you are feeling better or worse, which helps indicate the direction your general health is going in.

Good luck.

Emily Mattes 11-06-2008 07:04 AM

Has this always happened, or is it a recent development? Does it happen when you weight lift (if you lift)? Is this an itchy rash with rasied bumps, or just weird spots of flushedness?

In addition to talking to your doctor about possible reactions to your allergy medication, have you switched your deodorant or detergent recently? Sweating does open the pores, so it's also possible you're not just sweating toxins out but letting them in. Perhaps there's something that you put on your body, whether it's lotion or detergent or what, that's causing problems. For instance, I have a terrible skin reaction to Tide brand detergent, and it's ESPECIALLY bad if I make the mistake of doing any sweating activity in clothing that's been washed with it.

As for coffee, well, caffeine and other stimulants tend to make people sweat more so it's possible it's just exacerbating the phenomena.

Mike ODonnell 11-06-2008 07:14 AM

Dump the coffee....see if it persists. Drink more water. Listen to Dr G.....he's smarter than me.

Trygve Lunde 11-06-2008 09:16 AM

its only coming when i really like have a hard workout wich consist of heavy breathing. Its not something that is itchy, i cant feel it its just there. spots of flushedness as you said.

Im not really sure, its been on and off i guess. Since i cant feel it i havent payed to much attention to it.

Garrett Smith 11-06-2008 11:20 AM

Trygve,
I personally have a constant issue with tinea versicolor.

When I do workouts in the heat or a lot of metcon, the white spots I have from this turn red due to bloodflow. This falls right in line with the typical symptoms:
Quote:

Generally oval or irregularly-shaped spots of 1/4 to 1 inch (0.5 to 2.5 cm) in diameter, often merging together to form a larger patch

Occasional fine scaling of the skin producing a very superficial ash-like scale

Pale, dark tan, or pink in color, with a reddish undertone that can darken when the patient is overheated, such as in a hot shower or during/after exercise

Sharp border

Sometimes severe "pin-prick" itching in the affected areas; usually when the person's body temp is elevated by exercise or a hot/warm environment, but the person hasn't started sweating yet. Once sweating begins the "pin-prick" itching stops.
I recently learned that in Hawaii, the native Hawaiians refer to this issue as the "white man rot". It's totally harmless and very hard to get rid of. According to nearly everybody I know, if one is susceptible to begin with, it will almost inevitably come back.

See if the above symptoms fit your picture. Maybe go see a dermatologist to just make sure there is nothing wrong.

Mike ODonnell 11-06-2008 12:22 PM

How much dairy do you eat/drink?

Garrett Smith 11-06-2008 12:36 PM

Are you talking to me, MOD?

If so, this issue never went away even when I was strict Paleo/Zoning. It has gotten worse since I've been eating less Paleo (I'd only expect that) due to more non-Paleo foods being around the house (a pregnant-then-breastfeeding wife tends to incur that...).

I do believe I'm intolerant of dairy. Most dairy I consume is cultured in some way. I'd say I'm 80% dairy free at the moment.

How about you, Trygve? How is your name properly pronounced, anyway?

Trygve Lunde 11-06-2008 03:58 PM

Quote:

Originally Posted by Garrett Smith (Post 42457)
Trygve,
I personally have a constant issue with tinea versicolor.

When I do workouts in the heat or a lot of metcon, the white spots I have from this turn red due to bloodflow. This falls right in line with the typical symptoms:

I recently learned that in Hawaii, the native Hawaiians refer to this issue as the "white man rot". It's totally harmless and very hard to get rid of. According to nearly everybody I know, if one is susceptible to begin with, it will almost inevitably come back.

See if the above symptoms fit your picture. Maybe go see a dermatologist to just make sure there is nothing wrong.

yeah that sounds like it :) then i dont need to be that worry. but should i continue with the coffee ? since its good for fat burning?

i only eat butter as dairy. fry my meat in butter. thats the best way i guess when you are making meet? since oil will make toxic stuff when heated?

Mike ODonnell 11-06-2008 05:42 PM

Quote:

Originally Posted by Garrett Smith (Post 42468)
Are you talking to me, MOD?

No it was for the other young lad


All times are GMT -7. The time now is 03:32 AM.

Powered by vBulletin Version 3.6.2
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.